I am also an RN. Our nursing drug guide under drug interactions and precautions states that its effects are potentiated by diphenhydramine, tripelennamine, d-chlorpheniramine; and sodium l-thyroxine. If your wife has a drug book still (many nurses discard them after a while) you can look it up.
The recommended does is 0.1 mg/ml up to 1 mg/ml. If you are at the high end of the dose range and take benadryl with it you overdosed yourself. Which is why you should not take them together.
I use a single dose auto injector and I believe all of them are single dose now. So unless I give myself multiple shots or take benadryl with it it is imposible to over dose.
Epinephrine is an emergency intervention that is temporary. If you use it and then did not need to go to the ER after wards you didn't need to use it. It only buys you 20 minutes... then anaphylaxis will start to return at which point you need to give yourself another dose if you are not in an ambulance or already at the ER.
At the cost of them I really doubt that prophylactic use is much of an issue. Plus the average person is going to be very hesitant to stick themselves in the leg unless they really need it so the rout of delivery is also a mental stop block against use.
My post above was mostly directed at the comment that people use it like aspirin or tylenol. Both of those drugs if used excessively will cause long term damage. If overdosed they both kill you. Epinephrine on the other hand as a very quick onset, peak and trough and will be out of your system in 20 minutes with no long term consequences unless you have a heart defect and your heart explodes. Anything, including water, taken to great extremes will kill you.